Medical Questions > Pregnancy Forum > Am I Pregnant Forum

Pregnant after taking antibiotics ?

Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
About a month ago I had to start taking antibiotics for a really bad UTI I started bleeding after the first dose then even after the cycle ended for the antibiotics (which was 7 days) I kept bleeding.I bled for a total of 3 weeks. On the 25th of July I went to the hospital because I was still bleeding and was fainting. The doctor told me the UTI was gone and I was all clean and wasn't pregnant. She did tell me that the antibiotics had messed with my birth control and had confused my body so bad that my body forgot when it was supposed to cycle and ovulate and that I wouldn't be protected from pregnancy until September. The night before I went to the hospital I had unprotected sex and he didn't pull out. I haven't had sex since then. The day after the hospital visit I stopped bleeding but then had a little bit more spotted bleeding of dark blood almost brown. And now I have been cramping, I have been nauseous, I have had a constant headache. I have had lower abdominal pressure at times. My lower back is killing me. I get really dizzy if I stand for too long. And I have lost my appetite. Today I started getting a white discharge and it is really starting to scare me. Could I be pregnant?
Did you find this post helpful?
|

User Profile
replied August 9th, 2011
Hello,

Welcome to ehealthforum

It is always advised to use additional protection when antibiotics are used along with the birth control as the contraceptive efficacy is decreased.Since you have been using them and had intercourse without condom chances of pregnancy are possible.
Your symptoms are also suggestive of that.
Consider visiting a Gynaecologist for evaluation.

Take Care!


|
Did you find this post helpful?

replied December 10th, 2012
Antibiotics
I have been taking antibiotic also for an uti and have been ttcfor a while now. Im not on the pill and i have unprotected sex all the time with my boyfriend. Can antibiotics help me get pregnant faster??
|
Did you find this post helpful?

replied April 24th, 2013
If I am still pregnant even after taking pills and bleeding for
The same is the case with me but I dint had sex afterI took those pills and bleeded for days. But then now my stomach remains upset always and urination is frequesnt and darker yellow.Light cramps and gastric problems also started few days after the bleeding stopped.I took home test that showed negative.I am wondering if I am still pregnant.Breast tenderness is gone and its been more than amonth since i was pregenant and 15 days since I stopped bleeding.I feel as if my stomach size is incresing and digestion is upset.
|
Did you find this post helpful?
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Am I Pregnant , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.